Well Happy New Year everyone! I just realized I haven’t posted in 2015 yet!
2015 will be my year of symbolic 5’s, so I apologize in advance for my 5-related silliness to come. I think I’ll post on the 5’s this year. So look for my updates on the 5th or 15th or 25th. Sorry… not sorry… numbers rule my life now, so I’ll make them fun and symbolic!
So after spending most of December a sickie, I finally met with my oncologist the beginning of January, and we decided to move from Revlimid 10mg to 15mg. Might not sound like a big deal, but back in early 2010, during my initial myeloma treatments, Rev 15mg and I did not get along. As a matter of fact, I had a very scary allergic rash reaction. Within several days (maybe a week) of being on Rev 15mg, I began to get quite itchy and realized I had large patchy, raised bumps on my chest, back, arms and scalp. My oncologist had me immediately stop the 15mg and start chewing Benadryl like candy. She also increased Dexamethasone to 40mg- 4 days on, 4 days off! How I handled that, wow… I don’t know. Actually I do recall how “yucky” I felt… but I was so stunned by my cancer diagnosis, that I just did what I had to do, and just got through it, to get to the goal: stem cell transplant and remission.
So when we discussed moving from 10mg to 15mg, I suggested starting gradually and alternating 10mg with 15mg. Yes, how novel and creative of me :) and you know what… so far so good! The prescription was processed on… you guessed it… 1/5/15 and I received it the next day. I’m in over 10 days now, and other than the USUAL side effects (too many to list) .. oh what the heck, here goes: tired, fatigued, buzzing, dizzzzzzzy, hot/cold, punched in the stomach feeling, bit of nausea, GI issues (corked up to volcanic lava), living in the bathroom on some days, breathless, bloated, restless sleep, sweating, should I go on… lol.. I’m doing ok!
|My Thoughts Exactly!|
So that’s my 1/15/15 story. I still only have a few good days per week, and can only go into my office 2 days a week, as after my Dex steroid crash, along with Rev’s lovely side effects, it’s hello “Chew and Poo” lifestyle. The only way I can go anywhere, is to not eat before I leave the house (and take an Imodium pill), as I don’t want any surprise “volcanic reactions”. And it’s so random too. I was feeling ok the other day, and after eating something as benign as scrambled eggs with spinach (at home) … boom not long after… LAVA… lol
Hoping 2015 is off to a great beginning for all you, and I do really appreciate you reading and commenting on my posts. I’m thrilled to be here 5 years after diagnosis! I still feel so surreal about my diagnosis and still process all of this as if it’s happening to someone else (except when I’m in the bathroom!)
Live happy, live well, and make a difference somewhere, somehow, with someone or something as often as you can!